MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR
Model Number CDS0501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date and concomitant medical products: estimated dates.The device was not returned for analysis.The lot history review and lot specific similar complaint review were not performed because the patient was the only source of information regarding the previous procedures, and the patient did not know the part or lot numbers.Based on the available information, the incomplete coaptation appears to be due to procedural conditions.A cause for the reported foreign body in patient could not be determined.The reported mr appears to be a cascading event of the incomplete coaptation.Additionally, mr is listed in the mitraclip g4 system instructions for use (ifu) as a known possible complication associated with mitraclip procedures.The reported hospitalization and unexpected medical intervention (additional mitraclip procedure) were the results of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
This is being filed to report the clip detaching from one leaflet and increased mr requiring intervention.It was reported that the initial mitraclip procedure was performed in 2018 and 2019, to treat functional mitral regurgitation (mr).Three clips were implanted.The patient returned on a later date with the mr increased to 4+.It was noted the nt clip implanted on the medial side of a2p2 had detached from the posterior leaflet (single leaflet device attachment (slda)).The other two previously implanted clips remained stable on the leaflets.A second procedure was performed on (b)(6) 2021.Two clips were implanted to stabilize the slda clip, reducing mr to 1-2.Per the physician, it appeared the slda clip had grasped chords when implanted.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12578770
Report Number2024168-2021-08925
Device Sequence Number3322943
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDS0501
Device Catalogue NumberCDS0501
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 IMPLANTED MITRACLIPS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight131